Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 18, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Sep 22, 2021, 8:03 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2021, 8:03 AM CDT (13:03 UTC)
- Expired
- Sep 27, 2021, 1:38 PM CDT
- In force
- 5 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
405
WGUS84 KMEG 221303
FLSMEG
Flood Advisory
National Weather Service Memphis TN
803 AM CDT Wed Sep 22 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-240115-
/O.NEW.KMEG.FL.Y.0018.210922T1303Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 AM CDT Wed Sep 22 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Tennessee River at Savannah.
* From this morning until further notice.
* At 7:15 AM CDT Wednesday the stage was 365.4 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a flat crest of 366.5
feet early Friday afternoon and is forecast to remain above action
stage through the weekend.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ9 follow-up statements
977
WGUS84 KMEG 221736
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1236 PM CDT Wed Sep 22 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-240500-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-000000T0000Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1236 PM CDT Wed Sep 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until further notice.
* At 7:15 AM Wednesday the stage was 365.4 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 366.5 feet
early Friday afternoon.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
SWB800
WGUS84 KMEG 230237
FLSMEG
Flood Advisory
National Weather Service Memphis TN
937 PM CDT Wed Sep 22 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-241445-
/O.EXT.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CDT Wed Sep 22 2021
...The Flood Advisory is now in effect until Tuesday evening...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 9:15 PM CDT Wednesday the stage was 365.7 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 366.8 feet
early Saturday morning.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$205
WGUS84 KMEG 240138
FLSMEG
Flood Advisory
National Weather Service Memphis TN
838 PM CDT Thu Sep 23 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-251345-
/O.EXT.KMEG.FL.Y.0018.000000T0000Z-210928T1700Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Thu Sep 23 2021
...The Flood Advisory is now in effect until early Tuesday
afternoon...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until early Tuesday afternoon.
* At 8:15 PM CDT Thursday the stage was 365.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 358.3 feet Thursday
evening.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
SWB212
WGUS84 KMEG 241844
FLSMEG
Flood Advisory
National Weather Service Memphis TN
144 PM CDT Fri Sep 24 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-260645-
/O.EXT.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 PM CDT Fri Sep 24 2021
...The Flood Advisory is now in effect until Tuesday evening...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 1:15 PM CDT Friday the stage was 365.9 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is near crest but is expected to remain above
action stage through the weekend, falling quickly on Monday.
* Impact...At 366.0 feet, campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ313
WGUS84 KMEG 242346
FLSMEG
Flood Advisory
National Weather Service Memphis TN
646 PM CDT Fri Sep 24 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-261200-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
646 PM CDT Fri Sep 24 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 6:15 PM CDT Friday the stage was 365.9 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is near crest but is expected to remain above
action stage through the weekend, falling quickly on Monday.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$618
WGUS84 KMEG 251855
FLSMEG
Flood Advisory
National Weather Service Memphis TN
155 PM CDT Sat Sep 25 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-270700-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Sat Sep 25 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 1:15 PM CDT Saturday the stage was 365.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 357.6 feet Saturday
evening.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
SWB621
WGUS84 KMEG 261854
FLSMEG
Flood Advisory
National Weather Service Memphis TN
154 PM CDT Sun Sep 26 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-280700-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
154 PM CDT Sun Sep 26 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 1:15 PM CDT Sunday the stage was 365.5 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 357.6 feet early
Sunday afternoon.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$324
WGUS84 KMEG 270136
FLSMEG
Flood Advisory
National Weather Service Memphis TN
836 PM CDT Sun Sep 26 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-281345-
/O.CON.KMEG.FL.Y.0018.000000T0000Z-210928T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM CDT Sun Sep 26 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 8:15 PM CDT Sunday the stage was 365.4 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 357.6 feet early next
Sunday afternoon.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
mm985
WGUS84 KMEG 271838
FLSMEG
Flood Advisory
National Weather Service Memphis TN
138 PM CDT Mon Sep 27 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Tennessee River at Savannah
TNC039-071-271945-
/O.CAN.KMEG.FL.Y.0018.000000T0000Z-210927T1838Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
138 PM CDT Mon Sep 27 2021
...The Flood Advisory for the Tennessee River at Savannah has been
cancelled...
The Flood Advisory is cancelled for
the Tennessee River at Savannah.
* At 1:15 PM CDT Monday the stage was 364.3 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 356.7 feet early
Monday afternoon October 4th.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 22, 6:38 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 22, 6:38 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 638 AM CDT Wed Sep 22 2021 .UPDATE... Updated for 12Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 401 AM CDT Wed Sep 22 2021/ DISCUSSION... A mostly quiet night across the Mid-South. Latest KNQA radar sweep shows light to moderate post-frontal showers occurring along the Tennessee River Basin. No lightning has been detected as of recently, but a few strikes are certainly possible through daybreak as mid and upper level lapse rates steepen. The latest surface analysis places a stationary front from Cleveland, Ohio SSE into Nashville, Tennessee, and back through Jackson, Mississippi. Water Vapor Imagery reveals an expansive longwave trough over the Lower Mississippi Valley with an upper low centered near St.Louis, Missouri this morning. The aforementioned trough will quickly eject into the Ohio River Valley by this evening. As it moves through the area, a few light showers are possible in northern Tennessee, mainly along the Tennessee River. The rest of the area will remain dry and cool. A 1022mb Pacific high will build into the region this afternoon from the west. As a result, northwest winds will intensify to 15 to 20 mph with occasional gusts to 25 mph. The wind will definitely make it feel like Fall today. Speaking of Fall, today is coincidentally the first day of astronomical Fall, which will technically occur at 2:21 PM CDT. High temperatures will actually be very close to our recent dewpoints, with readings only in the low to mid 70s. Low temperatures will bottom out in the lower 50s for Thursday morning. In fact, a few locations will actually fall into the upper 40s on both Thursday and Friday mornings, dare I say chilly. The Mid-South will see a string of fantastic weather over the next week or so. Expect highs in the 70s with lows in the lower 50s through the end of the workweek. A slight warming trend will occur this weekend and persist into early next week. Next chance of rain won't occur until next Thursday. AC3 && .AVIATION... 12Z TAFs Primarily a wind forecast today following last nights cold frontal passage that brought drier air to the Midsouth. Expect winds to weaken around sunset, with VFR continuing tonight. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 22, 4:07 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 407 AM CDT Wed Sep 22 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 407 AM CDT Wed Sep 22 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.